MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM? -14; WIRE, GUIDE, CATHETER
Model Number M001508110
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 19nov2025.It was reported that tip of the guidewire was bent and kinked.A 200cm x 10cm fathom-14 guidewire was selected for use in the abdominal cavity for a peritoneography.During the procedure, the guidewire entered the sheath, and it was noted that the tip of the guidewire bent and kinked and could not be smoothly delivered.The guidewire was withdrawn, and the procedure was completed with another of the same device.There were no patient complications as a result of this event.However, device analysis revealed that the ptfe coating at the proximal section of the guidewire was peeled.
 
Additional Manufacturer Narrative
E1 - (b)(6).Device evaluated by mfr: the device was returned for evaluation.The distal tip returned bent.The device was inspected under magnification, and it was possible to see that the ptfe coating at the proximal section of the guidewire was peeled.No other issues were identified during the product analysis.

Brand Name
FATHOM? -14
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23810175
Report Number2124215-2025-88093
Device Sequence Number9297543
Product Code DQX
UDI-Device Identifier08714729801030
UDI-Public(01)08714729801030(17)271118(10)35313748
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111498
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001508110
Device Catalogue NumberM001508110
Device Lot Number0035313748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight53 KG